Alert archive / North Dakota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 29, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 3, 2008, 8:35 PM CDT for 4 counties in North Dakota. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2008, 8:35 PM CDT (01:35 UTC)
- Expired
- Jun 3, 2008, 9:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
Counties Burke County, ND, Divide County, ND, Mountrail County, ND, Williams County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.6 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 040135 SVRBIS NDC013-023-061-105-040230- /O.NEW.KBIS.SV.W.0029.080604T0135Z-080604T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 835 PM CDT TUE JUN 3 2008 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BURKE COUNTY IN NORTHWEST NORTH DAKOTA... SOUTHEASTERN DIVIDE COUNTY IN NORTHWEST NORTH DAKOTA... NORTHWESTERN MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA... NORTHEASTERN WILLIAMS COUNTY IN NORTHWEST NORTH DAKOTA... * UNTIL 930 PM CDT * AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TIOGA...OR 32 MILES NORTHEAST OF WILLISTON...AND MOVING NORTH AT 27 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MCGREGOR AND 6 MILES WEST OF BATTLEVIEW BY 905 PM CDT... 6 MILES EAST OF HAMLET BY 910 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4873 10320 4868 10251 4831 10286 4834 10315 TIME...MOT...LOC 0135Z 192DEG 24KT 4839 10299 $$ KS
2 follow-up statements
000
WWUS53 KBIS 040204
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
904 PM CDT TUE JUN 3 2008
NDC013-023-061-105-040230-
/O.CON.KBIS.SV.W.0029.000000T0000Z-080604T0230Z/
BURKE ND-MOUNTRAIL ND-WILLIAMS ND-DIVIDE ND-
904 PM CDT TUE JUN 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHEASTERN DIVIDE...NORTHEASTERN WILLIAMS...NORTHWESTERN
MOUNTRAIL AND SOUTHWESTERN BURKE COUNTIES...
AT 900 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MCGREGOR...OR 30 MILES SOUTHEAST OF CROSBY...MOVING
NORTH AT 28 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHEASTERN DIVIDE COUNTY AT 920 PM CDT
RURAL SOUTHWESTERN BURKE COUNTY AT 920 PM CDT
LAT...LON 4868 10251 4844 10274 4844 10275 4839 10278
4844 10309 4873 10320
TIME...MOT...LOC 0204Z 192DEG 24KT 4858 10293
$$
KS000
WWUS53 KBIS 040227
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
927 PM CDT TUE JUN 3 2008
NDC013-023-061-105-040237-
/O.EXP.KBIS.SV.W.0029.000000T0000Z-080604T0230Z/
BURKE ND-MOUNTRAIL ND-WILLIAMS ND-DIVIDE ND-
927 PM CDT TUE JUN 3 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DIVIDE...
NORTHEASTERN WILLIAMS...NORTHWESTERN MOUNTRAIL AND SOUTHWESTERN BURKE
COUNTIES WILL EXPIRE AT 930 PM CDT OR 830 PM MDT...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4868 10251 4844 10274 4844 10275 4839 10278
4844 10309 4873 10320
TIME...MOT...LOC 0227Z 192DEG 24KT 4873 10288
$$
KSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:05 PM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, Jun 3, 3:05 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 305 PM CDT TUE JUN 3 2008 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT NO MAJOR CHANGES TO THE CURRENT FORCAST. CLASSIC JUNE PATTERN CONTINUES. WITH A SERIES OF UPPER LEVEL LOWS UPSTREAM WE WILL CONTINUE TO HAVE A GOOD CHANCE OF THUNDERSTORMS EVERY DAY THROUGH THE WEEK. THIS ACTIVITY WILL KEEP DAYTIME TEMPERATURES BELOW NORMAL WITH PERIODS OF EXTENSIVE CLOUDINESS...ESPECIALLY IN THE MORNING HOURS. .LONG TERM...BEGINNING SATURDAY THE GFS AND ECMWF MODEL RUNS THIS MORNING SHOWED ONE STORM SYSTEM LIFTING INTO MANITOBA ON SATURDAY MORNING FOLLOWED BY A WEAKER SECOND STORM SYSTEM IN CENTRAL SASKATCHEWAN DROPPING SLOWLY SOUTHEAST TOWARDS THE NORTHERN PLAINS. THE ECMWF IS A BIT FASTER WITH THIS SECOND LOW AND HAS IT IN NORTH DAKOTA BY 00Z SUNDAY WHILE THE GFS HOLDS IT BACK IN SASKATCHEWAN. SO SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS ARE IN THE GRIDS FOR SATURDAY NIGHT THROUGH MONDAY WITH POPS 20 TO 30 PERCENT. BY TUESDAY WEAK AREA OF HIGH PRESSURE MOVES INTO THE REGION. TEMPERATURES OVER THE NEXT COUPLE OF DAYS WILL RANGE FROM THE LOW TO MID 70S FOR HIGHS WITH MINS AROUND 50 DEGREES. OVERALL THE GFS AND ECMWF SHOW SW UPPER FLOW INTITIALY OVER THE WEEKEND TRANSITIONING TO A WESTERLY UPPER FLOW BY TUESDAY. && .AVIATION... CONCERNS WITH FOG AND SCATTERED SHOWERS HAVE MOVED OUT OF THE FORECAST AREA THIS AFTERNOON. WHILE THERE ARE STILL SOME LOW IFR CEILINGS AT KJMS AND KMOT SKIES ELSEWHERE HAVE BECOME MVFR TO VFR IN THE FAR WEST. A 1940Z A THUNDERSTORM DEVELOPED NEAR KISN BUT WAS NOT SEVERE. I EXPECT OTHER SCATTERED THUNDERSTORMS TO DEVELOP IN THE WEST THIS AFTERNOON AND POSSBILY CENTRAL AREAS BY EVENING. TONIGHT MAY BRING A FEW SCATTERED STORMS PARTICULARLY IN THE EVENING. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && RSL/VJ
Hazardous weather outlook, Jun 3, 5:14 AM CDT, 15 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 514 AM CDT TUE JUN 3 2008 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-041015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 514 AM CDT TUE JUN 3 2008 /414 AM MDT TUE JUN 3 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS WESTERN AND CENTRAL NORTH DAKOTA TUESDAY. A FEW OF THESE STORMS MAY BECOME SEVERE ALONG AND 75 MILES EITHER SIDE OF A LINE FROM SHERWOOD TO ELGIN LATE TUESDAY AFTERNOON AND INTO THE EVENING WITH LARGE HAIL...DAMAGING WINDS AND FREQUENT LIGHTNING. THIS INCLUDES THE MINOT...DICKISON...MANDAN AND BISMARCK AREAS. THUNDERSTORMS WILL SLOWLY DISSIPATE AFTER SUNSET. AREAS OF FOG...DENSE AT TIMES...WILL DEVELOP TUESDAY NIGHT ACROSS PORTIONS OF WESTERN AND CENTRAL NORTH THAT RECEIVED PRECIPITATION ON MONDAY AND TUESDAY. .DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE WEDNESDAY THROUGH MONDAY. ALTHOUGH THERE IS UNCERTAINTY IN THE SEVERITY OF ANY THUNDERSTORMS THAT WILL DEVELOP IN THIS PERIOD...THE ATMOSPHERIC PATTERN POINTS TOWARDS SEVERAL ROUNDS OF PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA TUESDAY AFTERNOON AND EVENING. PJA
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:55 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie, McLean, Mercer, Mountrail, Oliver and 1 more | 65 min |
| Jun 3, 8:20 PM CDT | Tornado Warning | BIS | McLean, Mercer | 25 min |
| Jun 3, 8:58 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer, Oliver, Ward | 34 min |
| Jun 4, 4:27 AM CDT | Dense Fog Advisory | BIS | Bottineau, Burke, Burleigh, Dickey, Emmons, Foster and 14 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.